Skip to content

Lyrica – Against Medical Advice

The symptoms are quite intense. Nightmares, anxiety and deep despair are a lessor evil than pain so I went against medical advice and didn't reduce the amount of Lyrica I'm taking.

My first thought is to type, "I know its risky, but you don't understand," however many do. Many get that its difficult to make a good decision when all the choices can harm you. If I don't take a mix of medication with severe side effects, then I run the risk of losing my mind due to pain. If I take the mix of medication with severe side effects I run the risk of hurting myself if the side effects don't taper off. That is if the problem is Lyrica. I'll get to that later.

This is a catch 22 with the medication and I made a temporary decision to continue this treatment course with daily, in person, observation by three close friends who are not medical professionals. One friend a day will be here for the next two weeks. I have therapy 2x a week for the next two weeks. I've also got regular activities and volunteer work to perform so I'm covered as far as being observed and supported.

While being supported, I may be tearful, anxious or suicidal. I know that word suicide is a scary one but let me state clearly that living at this level of physical pain is slow murder. So I'm going to take a calculated risk beside a strong support team.

Perimenopause / hormonal issues
Am I having symptoms related to rising and falling levels of estrogen and progesterone, causing even more depression and crying episodes? There are several symptoms on the list of  perimenopausal symptoms that apply to me but to me it's just a list. How have other women felt? I see the list, that's fine, but I need more personal information. Have others, for days, felt such a deep depression during menopause or perimenopause that it felt like the depression could eat you alive? Has anyone with hormonal issues related to age cried in the morning, felt okay in the day for a little bit then felt suffocated by despair in the evening? It feels disturbing to swing that far.

Cross symptoms
Having symptoms that cross lines makes it difficult to know exactly what's going on which is why I decided to keep taking the Lyrica until there are more answers to my questions. Is this medication, hormonal or both? I feel desperate with a lot to lose. Pain will break a person. It'll break you. It'll make you take risks you wouldn't otherwise take.

I don't feel this is a psych issue such as grief for my mother, brother or cat Mary Jane. I feel there is a difference in anxiety associated with my psychiatric issues and what I feel are medical issues, however, I am not a doctor. Is it possible psychiatric symptoms are being exacerbated by physical issues? I don't know. I'm not a doctor. Still, I need more information before making a move.

I am concerned about the risk I'm taking by continuing the Lyrica. Uncomfortable isn't even close to what I feel right now. It's a low I can't explain and it hits so suddenly and lasts for various lengths of time. I'll chart that for my doctor and bring it in when I see her. Though I'm concerned about this course, I am encouraged that there is at least a closer look being taken by medical staff familiar with my case. We'll try to figure this thing out together. I'm not alone in this and gives me a sigh of relief.

Faith

3:25am EST Dec 1, 2017

No need to feel nervous, comment if you'd like.

%d bloggers like this: